Completely bounded homomorphisms of the Fourier algebras
By Monica Ilie, N. Spronk. 2004
64 citations recorded by the source corpus.
Abstract For locally compact groups G and H let A ( G ) denote the Fourier algebra of G and B ( H ) the Fourier–Stieltjes algebra of H. Any continuous piecewise affine map α : Y ⊂ H → G (where Y is an element of the open coset ring) induces a completely bounded homomorphism Φ α : A ( G ) → B ( H ) by setting Φ α u = u ∘ α on Y and Φ α u = 0 off of Y. We show that if G is amenable then any completely bounded homomorphism Φ : A ( G ) → B ( H ) is of this form; and this theorem fails if G contains a discrete nonabelian free group. Our result generalises results of Cohen (Amer. J. Math. 82 (1960) 213–226), Host (Bull. Soc. Math. France (1986) 114) and of the first author (J. Funct. Anal. (2004) 213). We also obtain a description of all the idempotents in the Fourier–Stieltjes algebras which are contractive or positive definite.
Subfields: Algebra and Number Theory, Applied Mathematics, Mathematical Physics
View Paper: https://www.semanticscholar.org/paper/289bc911a3ea352f4ae3e4eb446d576492dcd025
How researchers see this paper
The researchers whose trusted networks rank it highest, strongest advocate first. Every researcher gets a different order.
In Algebra and Number Theory
In Applied Mathematics
In Mathematical Physics
Citations in the corpus
- Multipliers, Self-Induced and Dual Banach Algebras (2010, background): “In [21], the completely bounded homomorphisms between A(G) and A(H) are classified in terms of piecewise affine maps, at least if G is amenable.”